zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Boundedness of solutions for a class of retarded Liénard equation. (English) Zbl 1044.34023
The authors consider the retarded Liénard equation $$x''+f_1(x) x+f_2(x) x^2+g(x(t-h))=e(t),$$ where $h$ is a nonnegative constant, $f_1, f_2$, and $g$ are continuous functions on $\bbfR=(-\infty, +\infty)$, and $e(t)$ is a continuous function on $\bbfR^+=[0, +\infty)$. They obtain some new sufficient conditions, as well as some new necessary and sufficient conditions for all solutions and their derivatives to be bounded avoiding the following traditional conditions: (H1) $f_1(x)\ge hL$ for all $x\in \bbfR$ or when $\vert x\vert $ is large; (H2)  there exists a constant $N>1$ such that $$ g(x)\left(\int^x_0 f_1(u)\,du- Nhg(x)\right)\ge 0\quad \text{for $ x\in \bbfR$ or when $x$ is large}; $$ (H3) $xg(x)\ge 0$ for all $x\in \bbfR$ or when $\vert x\vert $ is large. Two illustrative examples are also included.

MSC:
34K12Growth, boundedness, comparison of solutions of functional-differential equations
WorldCat.org
Full Text: DOI
References:
[1] Burton, T. A.: Stability and periodic solutions of ordinary and functional differential equations. (1985) · Zbl 0635.34001
[2] Hale, J. K.: Theory of functional differential equations. (1977) · Zbl 0352.34001
[3] Yashizaw, T.: Asymptotic behavior of solutions of differential equations. Colloq. math. Soc. jános bolyai 47, 1141-1172 (1987)
[4] Kuang, Y.: Delay differential equations with applications in population dynamics. (1993) · Zbl 0777.34002
[5] Krasovskii, N. N.: Stability of motion. (1963) · Zbl 0109.06001
[6] Murakami, S.: Asymptotic behavior of solutions of some differential equations. J. math. Anal. appl. 109, 534-545 (1985) · Zbl 0594.34077
[7] Somolinos, A.: Periodic solutions of the sunflower equation. Quart. appl. Math. 35, 465-478 (1978) · Zbl 0385.34017
[8] Burton, T. A.: On the generalized Liénard equation. SIAM J. Control optim. 3, 223-230 (1965) · Zbl 0135.30201
[9] Burton, T. A.; Townsend, C. G.: On the generalized Liénard equation with forcing function. J. differential equations 4, 620-633 (1965) · Zbl 0174.13602
[10] Sugie, J.: On the boundedness of solutions of the generalized Liénard equation without the signum condition. Nonlinear anal. 11, 1391-1397 (1987) · Zbl 0648.34036
[11] Villari, G.: On the qualitative behavior of solutions of the Liénard equation. J. differential equations 67, 267-277 (1987) · Zbl 0613.34031
[12] Villari, G.; Zandin, F.: On a dynamical system in the Liénard plane, necessary and sufficient conditions for the intersections with the vertical isocline and application. Funkcial. ekvac. 33, 19-38 (1990) · Zbl 0731.34049
[13] Zhang, B.: On the retarded Liénard equation. Proc. amer. Math. soc. 115, 779-785 (1992) · Zbl 0756.34075
[14] Zhang, B.: Boundedness and stability of solutions of the retarded Liénard equation with negative damping. Nonlinear anal. 20, 303-313 (1993) · Zbl 0773.34056
[15] Zhang, B.: Necessary and sufficient conditions for boundedness and oscillation in the retarded Liénard equation. J. math. Anal. appl. 200, 453-473 (1996) · Zbl 0855.34090
[16] Burton, T. A.; Zhang, B.: Boundedness, periodicity, and convergence of solutions in a retarded Liénard equation. Ann. mat. Pura appl. (4) 165, 351-368 (1993) · Zbl 0803.34064
[17] Jin, Z.: Boundedness and convergence of solutions of a second-order nonlinear differential system. J. math. Anal. appl. 256, 360-374 (2001) · Zbl 0983.34021
[18] Huang, L.: On the necessary and sufficient conditions for the boundedness of the solutions of the nonlinear oscillating equation. Nonlinear anal. 23, 1467-1475 (1994) · Zbl 0814.34022
[19] Huang, L.: Boundedness of solutions for some nonlinear differential systems. Nonlinear anal. 29, 839-847 (1997) · Zbl 0883.34042
[20] Huang, L.; Cheng, Y.; Wu, J.: Boundedness of solutions for a class of nonlinear planar systems. Tôhoku math. J. 54, 393-419 (2002)